A Study on Persistence of Macrocytosis after Discontinuation of Zidovudine in HIV-Infected Cohort Patients
• There are several causes of macrocytosis, such as vitamin B12 or folic acid deficiency, alcoholism, drug-induced conditions such as hydroxyurea, and certain HIV medications such as zidovudine (AZT).
• The mean corpuscular volume (MCV) increased by a mean 3% at week 4, and 14% at 12 weeks after starting AZT. Macrocytosis (MCV >100 fl, normal 79 – 98fL) was present in 78% - 88% in HIV-infected patients treated with AZT.
• There is limited literature on duration of persistence of macrocytosis after AZT is discontinued.
• This study aims to characterize the duration and causes of persistent macrocytosis after discontinuation of AZT.
Yu, I. H.,
Thornton, A. C.,
& Myint, T.
(2015). A Study on Persistence of Macrocytosis after Discontinuation of Zidovudine in HIV-Infected Cohort Patients. .